New Search

Export article
Open Access

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): A case with adverse reaction to three drugs alternately administered

, Mirauda Maria P, De Gregorio Fabiola, Colangelo Carmela, Tagliente Maria, Abate Rosaria, Romaniello Luciana, Lapolla Rosa, Salvatore Donatello

Abstract: Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe multiorgan hypersensitivity reaction mostly caused by several eliciting drugs in patients with a genetic predisposition. Incidence of DRESS in children is very variable, frome 1:1000 to 1:10.000, and the mortality rate seems to be lower than 10%. Anti-convulsants are the main drugs involved both in adults and in children. The treatment of choice is the prompt withdrawn of the offending drug and using intravenous immunoglobulins and corticosteroids used in synergy. In recent years, emerging studies have outlined the disease more clearly. We present a pediatric case in which the patient developed DRESS syndrome as a result of exposure to lamotrigine before and carbamazepine after and a relapse after exposure to omeprazole. Starting from this case report we provide an overview on DRESS Syndrome.
Keywords: children / adults / eosinophilia / systemic / drugs / treatment / exposure / reaction / DRESS syndrome

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

Share this article

Click here to see the statistics on "Journal of Advanced Pediatrics and Child Health" .
References (17)
    Back to Top Top